Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 183, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 2015, 3:09 PM EDT for Clay County, Early County, Georgia; Dale County, Henry County, Alabama. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2015, 3:09 PM EDT (19:09 UTC)
- Expired
- Jun 27, 2015, 4:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dale County, AL, Henry County, AL, Clay County, GA, Early County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:20 PM EDT | TSTM WND DMG | 2 Wsw Dancey, AL | TREES AND POWER LINES DOWN ALONG HIGHWAY 431 |
| Jun 27, 3:25 PM EDT | TSTM WND DMG | 1 Nne Dancey, AL | TREE DOWN ON COUNTY ROAD 32 |
| Jun 27, 3:35 PM EDT | TSTM WND DMG | 2 Ne Hardwickburg, AL | TREE DOWN ON COUNTY ROAD 65 |
| Jun 27, 3:35 PM EDT | TSTM WND DMG | 2 Nne Hardwickburg, AL | TREE DOWN ON COUNTY ROAD 36 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1354 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
893 WUUS52 KTAE 271909 SVRTAE ALC045-067-GAC061-099-272000- /O.NEW.KTAE.SV.W.0183.150627T1909Z-150627T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 309 PM EDT SAT JUN 27 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DALE COUNTY IN SOUTHEASTERN ALABAMA... CENTRAL HENRY COUNTY IN SOUTHEASTERN ALABAMA... NORTHWESTERN EARLY COUNTY IN SOUTHWESTERN GEORGIA... SOUTHERN CLAY COUNTY IN SOUTHWESTERN GEORGIA... * UNTIL 400 PM EDT/300 PM CDT/ * AT 309 PM EDT /209 PM CDT/...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF ABBEVILLE TO 6 MILES NORTHEAST OF NEWTON...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ABBEVILLE...FORT GAINES...HEADLAND...OZARK...NEWVILLE... BELLVILLE...HALEBURG...CAPPS...WILLIS CROSSROADS...MURPHY STATION...GRABALL...BARNES...GOLDBERG FIELD...ZETTO...WALTER F. GEORGE LOCK AND DAM...SHORTERVILLE...TUMBLETON...DANCEY...BROWNS CROSSROADS AND ABBEVILLE MUNICIPAL A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3161 8487 3136 8524 3140 8563 3164 8521 TIME...MOT...LOC 1909Z 272DEG 19KT 3162 8517 3141 8551 $$ 11-MOORE
1 follow-up statement
414
WWUS52 KTAE 271952
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 PM EDT SAT JUN 27 2015
ALC045-067-GAC061-099-272002-
/O.EXP.KTAE.SV.W.0183.000000T0000Z-150627T2000Z/
DALE AL-HENRY AL-EARLY GA-CLAY GA-
352 PM EDT SAT JUN 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DALE...CENTRAL
HENRY...NORTHWESTERN EARLY AND SOUTHERN CLAY COUNTIES WILL EXPIRE AT
400 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3161 8487 3136 8524 3140 8563 3164 8521
TIME...MOT...LOC 1951Z 272DEG 19KT 3162 8517 3141 8551
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:42 AM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 27, 10:42 AM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1042 AM EDT SAT JUN 27 2015
.NEAR TERM [THROUGH TODAY]...
FORECAST IS ON TRACK FOR ANOTHER ACTIVE DAY OF SHOWERS AND
THUNDERSTORMS. AS AN UPPER LEVEL CUT OFF LOW OVER THE GREAT LAKES
REGION DEEPENS, ALONG WITH THE ROUGH AXIS EXTENDING OVER THE EASTERN
CONUS, THE CURRENTLY STATIONARY SURFACE TROUGH TO OUR NORTH WILL
ALSO DEEPEN AND SWING SOUTHEASTWARD. THIS PATTERN IS ALLOWING STRONG
DEEP LAYER FLOW FROM THE WEST-SOUTHWEST, WHICH WILL CONTINUE TO
ADVECT PLENTIFUL WARM, MOIST, GULF AIR INTO THE LOCAL AREA. LOCAL
RADAR IMAGERY SHOWS SHOWERS AND THUNDERSTORMS ALREADY QUITE ACTIVE
THIS MORNING ACROSS THE NORTHERN FLORIDA GULF COAST AND STARTING TO
POP UP IN OUR NORTHERN ZONES AHEAD OF THE SURFACE TROUGH. WITH
STRONG FLOW ALOFT AND DECENT SHEAR FOR OUR AREA THIS TIME OF YEAR
(20-25 KTS 0-3 AND 0-6 KM SHEAR), SOME OF THE STORMS TODAY COULD
PRODUCE DAMAGING WIND GUSTS.
&&
.AVIATION...
[THROUGH 12Z SUNDAY] VFR-MVFR CIGS TODAY WITH SCATTERED
THUNDERSTORMS ACROSS THE AREA. THUNDERSTORMS ARE MOST LIKELY NEAR
ECP, TLH, AND VLD THIS MORNING, THEN AT DHN AND ABY LATER IN THE
DAY. GUSTY WINDS (15-20 KTS) FROM THE SOUTHWEST ARE EXPECTED TODAY,
WITH HIGHER GUSTS (25+ KTS) AND REDUCED VSBYS EXPECTED WHEN STORMS
DIRECTLY AFFECT TERMINALS. CONDITIONS ARE EXPECTED TO IMPROVE TO VFR
AS STORMS DISSIPATE THIS EVENING.
&&
.PREV DISCUSSION [315 AM EDT]...
.SHORT TERM [TONIGHT THROUGH MONDAY]...
THE DEVELOPING MID-UPPER LEVEL TROUGH OVER THE EASTERN CONUS WILL
REACH ITS PEAK AMPLITUDE ON SUNDAY, AS A RELATIVELY STRONG SURFACE
COLD FRONT MOVES INTO SOUTH GA AND SOUTH AL. AMPLE DEEP LAYER
MOISTURE AND Q-G FORCING (UNUSUAL FOR THIS TIME OF YEAR) WILL
ENCOURAGE DEEP MOIST CONVECTION TONIGHT AND SUNDAY, THOUGH THE RAIN
CHANCES WILL BEGIN TO LOWER IN SOUTHEAST AL AND CENTRAL GA AS MUCH
DRIER AIR ALOFT DEVELOPS THERE ON SUNDAY. ANY LINGERING Q-G FORCING
WILL BE MUCH WEAKER ON MONDAY AS THE 500 MB TROUGH FLATTENS AND THE
FRONTAL SYSTEM WEAKENS. HOWEVER, THERE WILL BE SUFFICIENT DEEP LAYER
MOISTURE AND INSTABILITY TO SUPPORT MESOSCALE-DRIVEN CONVECTION,
MAINLY IN FL, WHERE THE POP WILL RANGE FROM 30 TO 50 PERCENT. THE
POP IN GA AND AL, DEEPER INTO THE DRY AIR, WILL ONLY BE 20 PERCENT.
ANY SUBSTANTIALLY COOLER AIR ASSOCIATED WITH THE COLD FRONT WILL
REMAIN TOO FAR NORTH TO AFFECT OUR TEMPERATURES.
.LONG TERM [MONDAY NIGHT THROUGH SATURDAY]...
MUCH OF THE EASTERN CONUS WILL REMAIN UNDER THE INFLUENCE OF A 500
MB TROUGH, BUT THE WESTERN EXTENSION OF THE BERMUDA RIDGE WILL BEGIN
BUILDING WESTWARD ACROSS FL BY MID TO LATE NEXT WEEK. THE PREDICTED
LARGE SCALE WEATHER PATTERN CORRELATES WITH A MORE TYPICAL SUMMER
CONVECTIVE REGIME, DOMINATED BY THE SEA/LAND BREEZE CIRCULATION. THE
GFS APPEARS A LITTLE BIT MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT
THAN THE ECMWF, AS THE GFS RETAINS MORE DEEP LAYER MOISTURE DESPITE
THE BUILDING DEEP LAYER RIDGE. OUR POP IS A BLEND OF THESE TWO
SOLUTIONS, AND A LITTLE BELOW CLIMO VALUES. THE PEAK DAILY POP OVER
LAND WILL GENERALLY BE 30 TO 40 PERCENT. LOWS WILL BE IN THE 70S
AND HIGHS IN THE LOWER TO MID 90S.
.MARINE...
THE DIFFERENCE IN PRESSURE BETWEEN AN APPROACHING COLD FRONT TO THE
NORTH AND HIGHER PRESSURE TO THE SOUTH WILL CAUSE WEST TO SOUTHWEST
WINDS TO REMAIN RATHER STRONG FOR THIS TIME OF YEAR. THIS WILL
LIKELY CONTINUE INTO EARLY NEXT WEEK.
.FIRE WEATHER...
LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL THROUGH SUNDAY, WITH NO
FIRE WEATHER CONCERNS.
.HYDROLOGY...
DESPITE WIDESPREAD COVERAGE OF RAIN ON FRIDAY, THE FAST MOTION OF
THE STORMS LIMITED AMOUNTS TO GENERALLY HALF AN INCH OR LESS, WITH
JUST A FEW HEAVIER TOTALS. WE EXPECT THIS PATTERN TO CONTINUE
THROUGH MONDAY, SO FLASH FLOODING AND RIVERINE FLOODING ARE
UNLIKELY. THE GFS, SREF, AND NAEFS-DRIVEN MMEFS FORECASTS ALL LOCAL
RIVERS TO REMAIN BELOW THEIR ACTION STAGES FOR THE NEXT SEVERAL
DAYS, EVEN THOUGH A FEW RIVERS (LIKE THE OCHLOCKONEE AT THOMASVILLE
AND THE LOWER WITHLACOOCHEE RIVER) SHOWED SOME DECENT RISES OVER THE
PAST DAY OR TWO FROM HEAVIER RAINS SEVERAL DAYS AGO.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 90 75 88 73 90 / 70 50 60 40 30
PANAMA CITY 87 77 85 76 86 / 80 70 50 40 30
DOTHAN 90 72 88 71 90 / 80 60 50 10 20
ALBANY 90 72 89 70 91 / 70 60 50 10 20
VALDOSTA 92 74 89 71 90 / 60 40 60 20 30
CROSS CITY 91 75 89 74 87 / 50 30 60 50 50
APALACHICOLA 89 78 87 77 88 / 80 50 60 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH LATE SUNDAY NIGHT FOR COASTAL BAY-
COASTAL FRANKLIN-COASTAL GULF-SOUTH WALTON.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...MOORE
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...MOORE
MARINE...FOURNIER
FIRE WEATHER...CAMP
HYDROLOGY...FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:17 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Seminole | 58 min |
| Jun 27, 2:35 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier, Lowndes | 40 min |
| Jun 27, 3:04 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Grady, Thomas | 56 min |
| Jun 27, 3:33 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early | 42 min |
| Jun 27, 3:54 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 66 min |
| Jun 27, 5:05 PM EDT | Severe Thunderstorm Warning | TAE | Early | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.